Infusion set set change always 24 hrs of highs

Hello folks. When I change my infusion sets it seems like I also look forward to lots of highs. There is never a clean switch over. If I’m 100 I look forward to high 250 or more for half a day or more. I thought about priming more but some sites work better than others. Curious to any suggestions. I have been a type 1 since 1986. Thanks

I used to have this happen but just for an hour or so after the change. What was happening with me was that the insulin that I had taken on the old set would leak out the hole and not get absorbed and I would think i had more on board than I did.
I solved the issue by leaving my old set in an hour before removing it. Then all the insulin that was delivered, gets absorbed.
I don’t have any spikes from set changes anymore. But you had it for 12 hours so I’m. Or really sure what’s happening with you.
Maybe you can just bolus big after you change ur set.

1 Like

@Flynn_Simon:

While I don’t have a suggestion or theory, I’ll bet that a bit more detail will help some of the Grand Masters help.

What pump are you using and for how long have you used it?

What type and tubing length are your infusion sets and how long have you been using them?

How often do you change sets?

Have you discussed this with endo, CDE, or pump support?

How long has this been happening?

When during the day relative to meal boluses do you change your set?

Hopefully someone here can help you resolve this … it sounds frustrating.

Stay safe.

John

2 Likes

Thanks John. good points. about 35 years as a type 1. using the 670g with 23in tubing. I use both angled and mio 90 degree sets.

This happened to me too, and I solved it the same way. If you don’t do this already, Simon, it may help some, though I’m sure there are other issues too because 12 hours sounds excessive.

This is unusual.
I don’t know who else to blame other than poor absorption in scar tissue.
This feels like a tissue issue.

You have a problems with scar tissue?
Do you get similar poor absorption via syringe?
Maybe you could try the strange inhaler insulin and try and determine what the bad variable is here.

When I do site change, I try to time it before a meal or snack. I give more than recommended for fill step. (Tandem has fixed amount regardless off cannula length).

If you have cgms, you can easily see and eat more or suspend if it starts dropping to quickly.

I double my insulin canulla fill amount. I think it asks for 0.3 unit but i do 0.6 unit all the time to account for any site change insulin loss. I couldn’t work out why so just boiled down to the new infusion set just needing time to settle. This works for me.

If you are consistently high, could you perhaps increase your temp basal 1 hour before your change to compensate (or increase your fill amount a bit more so its like you bolused)?

The thing is (at least for me) once your BG if high, its harder to get it down so you may see it constantly high for rest of the day.

Good feedback.

1 Like